Can taking too many PPIs make GERD worse?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

notreason
New Member


Date Joined Dec 2007
Total Posts : 14
   Posted 7/15/2008 3:34 PM (GMT -6)   
I somehow got in the habit of increasing my PPI dosage over the last couple weeks. My gerd was getting worse so I ended up taking 2 doses of nexium 40mg, and 2 doses prilosec otc 20mg spread throughout a 24 hour period. I took this dosage for a few week, but my gerd kept getting worse. I learned about apple cider vinegar and started taking that, and it has helped. Could taking too many ppis have made my gerd flare up so bad in the first place? Could it aggravate it more? I read something about gerd sometimes being too little acid in the stomach and ppis could make it worse. Anyone know anything about this? thanks.

CINDYINATL
New Member


Date Joined Jul 2008
Total Posts : 4
   Posted 7/15/2008 4:36 PM (GMT -6)   
You really shouldn't be self-medicating like that. If you are getting worse, please see a doctor!
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, April 23, 2018 5:25 PM (GMT -6)
There are a total of 2,954,785 posts in 324,149 threads.
View Active Threads


Who's Online
This forum has 162186 registered members. Please welcome our newest member, Lehmanade.
335 Guest(s), 10 Registered Member(s) are currently online.  Details
DBwithUC, GoBucks, Wilderness, Tudpock18, WalkingbyFaith, InTheShop, OriolCarol, Livingforhope, Crazyick, kate22